Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

131 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can vomiting and diarrhea caused by Augmentin be treated?

Hi took augmentin for a sinus infection. It caused vomiting and severe diarrhea. I still have diarrhea at least 2 to 3 days a week to the point that my rectum gets raw and bleeds when I wipe. Also, at times I have no control over bowel movements and linking out of my annus. I have tried probiotics but the problems still exist.
Wed, 6 Jun 2018
Report Abuse
General Surgeon 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

* The diarrhea and vomiting are due to alterations in gut flora following side-effects of Augmentin.
* My suggestions at present:

-Take a prescription of anti-emetic (as Ondancetron), PPI (as Pantoprazole), GI specific antibiotic (as Rifaximin) and other supportive measures to control it faster.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My 4 yr old son woke 6am Friday with vomitting dioreah and now Sunday evening not vomitting any more but severe tummy cramps causing crying all time and dioreah watery yellowy clear fluid like turning tap on. He is so weak and dizzy but won t take dyralite to help.

doctor1 MD

I am taking Augmentin since last Saturday. I threw up the first night and had diarrhea. The diarrhea continued the next day. I thought I may have picked up a stomach virus since I have taken the medication several times before. The diarrhea turned to constipation and then back to diarrhea last night (Friday, almost one week later). Today I had diarrhea but this time with some bleeding. I have been taking medication with food as instructed. Any advice?

doctor1 MD

For about 5 or 6 months now, I have been vomiting in the middle of the night. This bout I vomiting 7 times. Also had diarrhea this time. I have tried to figure out what was different in my eating patterns to cause this and can t come up with anything significant.